Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 260, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2015, 4:10 PM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 4:10 PM CDT (21:10 UTC)
- Expired
- Jul 30, 2015, 4:33 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Adair County, OK, Cherokee County, OK
The radar
The Western Arkansas radar (KSRX), 64 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514
WUUS54 KTSA 302110
SVRTSA
OKC001-021-302145-
/O.NEW.KTSA.SV.W.0260.150730T2110Z-150730T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHERN ADAIR COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 445 PM CDT
* AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BUNCH...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STILWELL...COOKSON...ADAIR STATE PARK...CHEROKEE LANDING STATE
PARK...BUNCH AND MARYETTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3581 9496 3589 9477 3579 9450 3564 9448
3564 9491
TIME...MOT...LOC 2109Z 304DEG 21KT 3577 9479
HAIL...0.88IN
WIND...60MPH
$$
LACY2 follow-up statements
439
WWUS54 KTSA 302123
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT THU JUL 30 2015
OKC001-021-302145-
/O.CON.KTSA.SV.W.0260.000000T0000Z-150730T2145Z/
CHEROKEE OK-ADAIR OK-
423 PM CDT THU JUL 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN CHEROKEE AND SOUTHERN ADAIR COUNTIES...
AT 422 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUNCH...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUNCH.
THE STORM IS ON A WEAKENING TREND AND IF THIS CONTINUES THE WARNING
WILL BE CANCELLED EARLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3577 9489 3583 9478 3575 9463 3564 9448
3564 9491
TIME...MOT...LOC 2122Z 327DEG 22KT 3567 9478
HAIL...<.75IN
WIND...60MPH
$$
LACY997
WWUS54 KTSA 302133
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT THU JUL 30 2015
OKC001-021-302142-
/O.CAN.KTSA.SV.W.0260.000000T0000Z-150730T2145Z/
CHEROKEE OK-ADAIR OK-
433 PM CDT THU JUL 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE AND
SOUTHERN ADAIR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3577 9489 3583 9478 3575 9463 3564 9448
3564 9491
TIME...MOT...LOC 2131Z 304DEG 21KT 3563 9472
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:30 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 30, 3:30 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT THU JUL 30 2015 .DISCUSSION... COMPOSITE FRONTAL / OUTFLOW BOUNDARY WILL SLOWLY PUSH SOUTHWARD OVERNIGHT. ONGOING CONVECTION WILL BE MAINTAINED THROUGH EARLY EVENING BEFORE BOUNDARY LAYER STABILIZES SUFFICIENTLY WITH LOCAL GUSTY WINDS POSSIBLE. ADDITIONAL CONVECTION IS LIKELY TO DEVELOP NORTH OF THE SFC BOUNDARY LATE TONIGHT AND PERSIST ACROSS PORTIONS OF THE AREA INTO FRIDAY AFTERNOON. THE RENEWED AFTERNOON CONVECTION ON FRIDAY WILL LIKELY FOCUS WEST AND SOUTH OF THE FORECAST AREA NEARER THE EVENTUAL SFC BOUNDARY LOCATION. THE BOUNDARY LOOKS TO BECOME MORE NORTH SOUTH ORIENTED BY SATURDAY WITH THE PRIMARY CONVECTIVE ZONE EXPECTED TO SET UP WEST OF THE FORECAST AREA WITH NOTICEABLY DRIER AIR SPREADING INTO WESTERN AR. TEMPS WILL BE SLIGHTLY BELOW NORMAL FOR A FEW DAYS ESPECIALLY OVERNIGHT LOWS WITHIN THE DRIER DEWPOINT AIR. THE BOUNDARY DOES LOSE DEFINITION LATE IN THE WEEKEND INTO EARLY NEXT WEEK WHILE UPPER RIDGING AMPLIFIES OVER THE WESTERN STATES. THE LATEST DATA IS IN BETTER AGREEMENT ON THE EXTENDED PATTERN WITH A MORE AMPLIFIED FLOW EXPECTED TO DEVELOP AND KEEPING THE FORECAST AREA ON THE PERIPHERY OF THE UPPER RIDGE. THIS WILL LEAD TO A MORE UNSETTLED PERIOD WITH HIGHER CHANCES OF FRONTAL BOUNDARIES EFFECTING THE REGION AND ASSOCIATED PRECIP CHANCES. TEMPS WILL ALSO TREND NEAR SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 90 71 92 / 20 30 10 10 FSM 72 93 70 95 / 20 10 0 10 MLC 72 91 69 92 / 30 30 0 10 BVO 69 91 67 91 / 20 30 10 10 FYV 66 88 65 90 / 20 10 0 10 BYV 66 91 66 91 / 20 10 0 10 MKO 72 88 69 92 / 30 20 0 10 MIO 69 91 68 92 / 20 10 0 10 F10 72 89 71 90 / 30 30 0 10 HHW 73 94 70 95 / 30 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....07
Hazardous weather outlook, Jul 30, 12:54 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1254 PM CDT THU JUL 30 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1254 PM CDT THU JUL 30 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... TEMPERATURES IN THE MID 90S TO NEAR 100 COMBINED WITH HIGH HUMIDITY WILL RESULT IN MAXIMUM HEAT INDEX VALUES FROM 102 TO 106 THIS AFTERNOON ACROSS PORTIONS OF EAST CENTRAL OKLAHOMA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT A PORTION OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TODAY AND TONIGHT DUE TO THE PROXIMITY OF A WEAK COLD FRONT. A LIMITED THREAT OF SEVERE WEATHER WILL EXIST THIS AFTERNOON AND EVENING WHEN THE ATMOSPHERE IS MOST UNSTABLE. DAMAGING WIND GUSTS WILL BE THE MOST LIKELY SEVERE WEATHER THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...NO HAZARDS. TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY INTO FRIDAY EVENING AS THE WEAK FRONTAL BOUNDARY REMAINS OVER THE REGION. SEVERE WEATHER POTENTIAL IS VERY LOW WITH ANY ACTIVITY THAT OCCURS. THE HIGH PRESSURE SYSTEM THAT HAS SUPPORTED THE RECENT HOT WEATHER WILL DRIFT WEST TODAY AND FRIDAY. THE UNSEASONABLY HOT WEATHER WILL MODERATE SOME THROUGH FRIDAY AS A RESULT. HEAT WILL BEGIN TO INCREASE AGAIN THIS WEEKEND WITH MOST LOCATIONS SEEING TEMPERATURES RETURNING TO NEAR OR ABOVE SEASONAL AVERAGES BY MONDAY...CONTINUING INTO THE MIDDLE OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 30, 3:01 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG WAGONER 35.96N 95.37W
07/30/2015 WAGONER OK STORM CHASER
LARGE LIMB BROKEN OFF A TREE IN WAGONER. RELAYED BY
BROADCAST MEDIA SOCIAL MEDIA ACCOUNT.
&&
KAHSpecial weather statement, Jul 30, 3:10 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 310 PM CDT THU JUL 30 2015 OKZ076-302045- LE FLORE OK- 310 PM CDT THU JUL 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LE FLORE COUNTY UNTIL 345 PM CDT... AT 309 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF HEAVENER...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEAVENER...HEAVENER RUNESTONE STATE PARK AND HODGEN. LAT...LON 3476 9470 3491 9466 3499 9445 3467 9446 TIME...MOT...LOC 2009Z 262DEG 7KT 3483 9457 LACY
Special weather statement, Jul 30, 3:22 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT THU JUL 30 2015
OKZ049-076-302045-
PUSHMATAHA OK-LE FLORE OK-
322 PM CDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES UNTIL 345 PM CDT...
AT 322 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITESBORO...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBION...MUSE...WHITESBORO AND KIAMICHI.
LAT...LON 3448 9514 3464 9522 3468 9514 3468 9506
3472 9506 3481 9490 3468 9471
TIME...MOT...LOC 2022Z 319DEG 12KT 3470 9493
LACYSpecial weather statement, Jul 30, 3:24 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT THU JUL 30 2015
OKZ066-071-302100-
MCINTOSH OK-OKMULGEE OK-
324 PM CDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OKMULGEE AND WEST
CENTRAL MCINTOSH COUNTIES UNTIL 400 PM CDT...
AT 324 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF HENRYETTA...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENRYETTA...DEWAR...RAIFORD AND VERNON.
LAT...LON 3550 9591 3533 9568 3518 9594 3524 9598
3537 9598 3538 9603 3539 9603
TIME...MOT...LOC 2024Z 319DEG 12KT 3539 9594
LACYSpecial weather statement, Jul 30, 3:35 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 335 PM CDT THU JUL 30 2015 OKZ069-072-302100- ADAIR OK-SEQUOYAH OK- 335 PM CDT THU JUL 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH AND SOUTHERN ADAIR COUNTIES UNTIL 400 PM CDT... AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF BUNCH...MOVING SOUTH AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUNCH. LAT...LON 3578 9478 3576 9452 3555 9450 3558 9481 TIME...MOT...LOC 2034Z 009DEG 9KT 3571 9465 LACY
Special weather statement, Jul 30, 3:56 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT THU JUL 30 2015
OKZ071-073-302145-
PITTSBURG OK-MCINTOSH OK-
356 PM CDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PITTSBURG AND
SOUTHWESTERN MCINTOSH COUNTIES UNTIL 445 PM CDT...
AT 356 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HANNA...MOVING SOUTH AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIANOLA...HANNA...RAIFORD...SCIPIO AND VERNON.
LAT...LON 3512 9601 3515 9601 3515 9598 3528 9598
3531 9581 3502 9562 3496 9600 3512 9602
TIME...MOT...LOC 2056Z 347DEG 17KT 3522 9590
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:15 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Jul 30, 2:00 PM CDT | Special Weather Statement | TSA | Wagoner | 30 min |
| Jul 30, 2:03 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 27 min |
| Jul 30, 2:08 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Jul 30, 2:18 PM CDT | Special Weather Statement | TSA | Okfuskee | 27 min |
| Jul 30, 2:23 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 37 min |
| Jul 30, 2:26 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 34 min |
| Jul 30, 2:45 PM CDT | Special Weather Statement | TSA | Adair | 30 min |
| Jul 30, 2:55 PM CDT | Special Weather Statement | TSA | Cherokee | 50 min |
| Jul 30, 3:03 PM CDT | Areal Flood Advisory | TSA | Wagoner | 3 hr |
| Jul 30, 3:10 PM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Jul 30, 3:22 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Jul 30, 3:24 PM CDT | Special Weather Statement | TSA | McIntosh | 36 min |
| Jul 30, 3:35 PM CDT | Special Weather Statement | TSA | Sequoyah | 25 min |
| Jul 30, 3:44 PM CDT | Areal Flood Advisory | TSA | Cherokee | 3 hr |
| Jul 30, 3:56 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| Jul 30, 4:03 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Jul 30, 4:20 PM CDT | Special Weather Statement | TSA | Sequoyah | 40 min |
| Jul 30, 4:31 PM CDT | Special Weather Statement | TSA | Haskell | 44 min |
| Jul 30, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 49 min |
| Jul 30, 5:11 PM CDT | Special Weather Statement | TSA | LeFlore | 49 min |
| Jul 30, 5:21 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.